HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Engineering / Faculty of Engineering >
Peer-reviewed Journal Articles, etc >

Structural instability of large-scale functional networks

This item is licensed under:Creative Commons Attribution 4.0 International

Files in This Item:
journal.pone.0181247.pdf1.64 MBPDFView/Open
Please use this identifier to cite or link to this item:

Title: Structural instability of large-scale functional networks
Authors: Mizutaka, Shogo Browse this author
Yakubo, Kousuke Browse this author →KAKEN DB
Issue Date: 20-Jul-2017
Publisher: PLOS
Journal Title: PLoS ONE
Volume: 12
Issue: 7
Start Page: e0181247
Publisher DOI: 10.1371/journal.pone.0181247
Abstract: We study how large functional networks can grow stably under possible cascading overload failures and evaluated the maximum stable network size above which even a small-scale failure would cause a fatal breakdown of the network. Employing a model of cascading failures induced by temporally fluctuating loads, the maximum stable size nmax has been calculated as a function of the load reduction parameter rthat characterizes how quickly the total load is reduced during the cascade. If we reduce the total load sufficiently fast ( r >= r(c)), the network can grow infinitely. Otherwise, nmax is finite and increases with r. For a fixed r(< r(c)), nmax for a scale-free network is larger than that for an exponential network with the same average degree. We also discuss how one detects and avoids the crisis of a fatal breakdown of the network from the relation between the sizes of the initial network and the largest component after an ordinarily occurring cascading failure.
Type: article
Appears in Collections:工学院・工学研究院 (Graduate School of Engineering / Faculty of Engineering) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 矢久保 考介

Export metadata:

OAI-PMH ( junii2 , jpcoar_1.0 )

MathJax is now OFF:


 - Hokkaido University